Alert archive / South Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Nov 15, 2006, 11:53 PM EST for Richland County, South Carolina. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2006, 11:53 PM EST (04:53 UTC)
- Expired
- Nov 16, 2006, 1:30 AM EST
- In force
- 97 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Richland County, SC
The radar
The Columbia radar (KCAE), 11 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 4.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -141 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCAE 160455 FFWCAE SCC079-160630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1153 PM EST WED NOV 15 2006 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 130 AM EST * AT 1150 PM EST...SPOTTERS REPORTED WATER RISING ON ROADS FROM EASTERN LEXINGTON INTO THE COLUMBIA AREA FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOREST ACRES, AND ARCADIA LAKES, AND FIVE POINTS. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800 7 7 5, 7 1 9 9. LAT...LON 3390 8101 3392 8094 3406 8096 3404 8108 $$ SJN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 1:53 PM EST, 10 hours earlier.
Area forecast discussion, Nov 15, 1:53 PM EST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
153 PM EST WED NOV 15 2006
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
THE MAIN FORECAST PROBLEM CONTINUES TO BE THE SEVERE WEATHER THREAT
TONIGHT. STRONG SHEAR HAS ALREADY BEGUN TO DEVELOP. THE LATEST
ANALYSIS SHOWS H85 WIND HAS INCREASED TO NEAR 40 KTS. BOTH THE NAM
AND GFS PLUS WINDS WEST OF THE REGION SUPPORT THESE WINDS INCREASING
TO AROUND 60 KNOTS OVERNIGHT. THE NAM AND GFS ARE IN BETTER
AGREEMENT WITH THE INSTABILITY FORECAST AND INDICATE SURFACE-BASED
LI/S 0 TO -2. THUNDERSTORMS CURRENTLY ALONG THE GULF COAST SHOULD
LIMIT THE TRANSPORT OF MOISTURE AND INSTABILITY NORTHWARD SO THE WEAK
INSTABILITY FORECAST APPEARS REASONABLE AND IS THE LIMITING FACTOR
FOR SEVERE WEATHER. HOWEVER...WITH THE STRONG SHEAR AND SOME
INSTABILITY EXPECT SOME OF THE THUNDERSTORMS TONIGHT WILL CONTAIN
DAMAGING WIND. THE STRONG SHEAR AND WARM FRONTAL BOUNDARY WITH LOW
LIFTING CONDENSATION LEVELS SUPPORT A POSSIBILITY OF TORNADOES AS
WELL.
THE GFS IS A LITTLE FASTER COMPARED TO THE NAM WITH THE WEST TO EAST
TIMING. BELIEVE THE GFS IS BETTER BASED ON CURRENT RADAR. BASED ON
THE GFS TIMING THE RISK APPEARS GREATEST IN THE CENTRAL SAVANNAH
RIVER AREA FROM 1000 PM TO 400 AM TONIGHT...THE COLUMBIA AREA
MIDNIGHT TO 600 AM...AND CHERAW AREA 200 AM TO 800 AM.
AVERAGED THE GFS AND NAM FOR THE QPF FORECAST. EXPECT ABOUT 1
INCH.
THE FORECAST AREA SHOULD BE IN THE DRY SLOT FOR THURSDAY. EXPECT ANY
LINGERING SHOWERS WILL END EARLY. THE MODELS HAVE BEEN CONSISTENT
SHOWING SHALLOW LOW-LEVEL MOISTURE THURSDAY...SO EXPECT CONSIDERABLE
CLOUDINESS AND LITTLE TEMPERATURE RECOVERY. FURTHER LOW-LEVEL DRYING
SHOULD OCCUR FOR THURSDAY NIGHT AND FRIDAY WITH THE PRESSURE RIDGE
SOUTH OF THE REGION.
WILL USE THE MAV WIND GUIDANCE. WILL CONTINUE THE LAKE WIND ADVISORY
FOR TONIGHT AND THURSDAY.
PLAN TO USE THE WARMER GUIDANCE TEMPERATURES TONIGHT BECAUSE OF
CLOUDINESS AND STRONG MIXING. THE WARMER GUIDANCE ALSO APPEARS
BETTER FOR THURSDAY BECAUSE OF A WARM START.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE EXTENDED PERIOD APPEARS DRY. THE LATEST GFS SHOWS SURFACE HIGH
PRESSURE DOMINATING DURING THE PERIOD. SHARPENING 5H TROUGHING ALONG
THE COAST APPEARS TO OCCUR MONDAY...WITH MOST MOISTURE STAYING
OFFSHORE. THE ENSEMBLE MEAN POPS ARE LESS THAN 20 PERCENT DURING THE
PERIOD.
&&
.AVIATION...
THE MAIN ISSUE IS THE THREAT OF SEVERE THUNDERSTORMS LATE TONIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A COLD
FRONT...WHICH WILL MOVE THROUGH TONIGHT AND EARLY THURSDAY MORNING.
STRONG ATMOSPHERIC WIND SPEEDS AND STRONG SHEAR ARE EXPECTED. THIS
WILL LEAD TO THE POSSIBILITY THAT SOME OF THE STRONGER STORMS WILL
PRODUCE STRONG DAMAGING WIND GUSTS AND POSSIBLY TORNADOES. SURFACE
WINDS WILL GRADUALLY PICK UP LATE THIS AFTERNOON AND EVENING...AND
BREEZY TO WINDY CONDITIONS ARE EXPECTED TONIGHT AND THURSDAY. LOW
LEVEL NON CONVECTIVE WIND SHEAR IS ALSO EXPECTED OVERNIGHT AS STRONG
LOW LEVEL JET AXIS MOVES ACROSS THE REGION. MOST OF THE
PRECIPITATION WILL MOVE EAST OF THE TAF SITES THURSDAY MORNING.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FOR SCZ015-016-018-020>022-025>031-035>038-
041 FROM 7 PM WEDNESDAY TO 7 PM THURSDAY.
GA...LAKE WIND ADVISORY FOR GAZ040-063>065-077 FROM 7 PM WEDNESDAY
TO 7 PM THURSDAY.
&&
SHORT TERM...05
LONG TERM...05
AVIATION...31Hazardous weather outlook, Nov 15, 1:15 PM EST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 115 PM EST WED NOV 15 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 160900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 115 PM EST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AND EARLY THURSDAY MORNING. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...AND POSSIBLY TORNADOES. WINDY CONDITIONS ARE ALSO EXPECTED. A LAKE WIND ADVISORY IS IN EFFECT FROM 7PM TONIGHT TO 7PM THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY THURSDAY MORNING. A LAKE WIND ADVISORY IS IN EFFECT FOR THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TONIGHT AND EARLY THURSDAY MORNING.
In the hours before
Special weather statement, Nov 15, 10:20 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1020 PM EST WED NOV 15 2006 SCZ020-021-027-028-160415- FAIRFIELD-LEXINGTON-NEWBERRY-RICHLAND- 1020 PM EST WED NOV 15 2006 ...STRONG THUNDERSTORMS WERE AFFECTING FAIRFIELD...LEXINGTON... NEWBERRY AND RICHLAND COUNTIES... AT 1013 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF IRMO TO 12 MILES SOUTHWEST OF GASTON...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF IRMO TO 17 MILES SOUTH OF RED BANK. THESE STORMS WERE MOVING TO THE EAST ABOUT 30 MILES PER HOUR. THE COLUMBIA METROPOLITAN AREA WILL BE IN THE PATH OF THESE STORMS. LOCALLY HEAVY RAINFALL AMOUNTS OF ONE HALF TO 1 INCH PER HOUR WILL CAUSE SOME PONDING OF WATER ON ROADWAYS. BC
Special weather statement, Nov 15, 11:35 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1135 PM EST WED NOV 15 2006 SCZ020-021-027-028-160530- FAIRFIELD-LEXINGTON-NEWBERRY-RICHLAND- 1135 PM EST WED NOV 15 2006 ...STRONG THUNDERSTORMS WERE AFFECTING PARTS OF FAIRFIELD...LEXINGTON...NEWBERRY AND RICHLAND COUNTIES... AT 1133 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING SOUTHERN FAIRFIELD COUNTY TO SOUTHERN LEXINGTON COUNTY. THESE STORMS WERE MOVING TO THE EAST ABOUT 30 MILES PER HOUR. THE COLUMBIA METROPOLITAN AREA WILL CONTINUE TO BE IN THE PATH OF THESE STORMS. LOCALLY HEAVY RAINFALL AMOUNTS OF ONE HALF TO 1 INCH PER HOUR WILL CAUSE SOME PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 25 TO 35 MILES PER HOUR ARE POSSIBLE. BC
Special weather statement, Nov 15, 11:44 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1144 PM EST WED NOV 15 2006 SCZ035>037-041-160545- BAMBERG-BARNWELL-CALHOUN-ORANGEBURG- 1144 PM EST WED NOV 15 2006 ...STRONG THUNDERSTORMS WERE AFFECTING BAMBERG...BARNWELL...CALHOUN AND ORANGEBURG COUNTIES... AT 1139 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF BLACKVILLE TO BOWMAN...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF DENMARK TO 13 MILES SOUTHEAST OF BROOKDALE...MOVING EAST AROUND 30 MPH. THESE STORMS WILL AFFECT THE CITIES OF ORANGEBURG AND BAMBURG THROUGH 1245 AM. LOCALLY HEAVY RAINFALL AMOUNTS UP TO ONE INCH PER HOUR WILL CREATE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 25 TO 35 MILES PER HOUR ARE POSSIBLE. BC
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 11:19 PM EST | Severe Thunderstorm Warning | CAE | Lexington | 41 min |
| Nov 16, 12:30 AM EST | Severe Thunderstorm Warning | CAE | Orangeburg | 45 min |
| Nov 16, 12:59 AM EST | Severe Thunderstorm Warning | CAE | Clarendon | 46 min |
| Nov 16, 1:11 AM EST | Tornado Warning | CAE | Clarendon | 34 min |
| Nov 16, 1:18 AM EST | Severe Thunderstorm Warning | CAE | Lee | 27 min |
| Nov 16, 1:33 AM EST | Severe Thunderstorm Warning | CAE | Chesterfield | 27 min |
Nearby
Flash Flood Warnings in South Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.